Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 43, NWS Shreveport, LA

May 24, 20154 counties in Texas

NWS Shreveport, LA issued this tornado warning at May 24, 2015, 5:57 PM CDT for 4 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2015, 5:57 PM CDT (22:57 UTC)
Expired
May 24, 2015, 6:45 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated

Counties Cherokee County, TX, Gregg County, TX, Rusk County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WFUS54 KSHV 242257
TORSHV
TXC073-183-401-423-242345-
/O.NEW.KSHV.TO.W.0043.150524T2257Z-150524T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CDT SUN MAY 24 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN RUSK COUNTY IN NORTHEASTERN TEXAS...
  NORTH CENTRAL CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
  SOUTHEASTERN SMITH COUNTY IN NORTHEASTERN TEXAS...
  SOUTH CENTRAL GREGG COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 645 PM CDT
    
* AT 556 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR TROUP...OR 8 MILES SOUTHEAST OF
  WHITEHOUSE...MOVING NORTHEAST AT 25 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  ARP AROUND 605 PM CDT.
  TURNERTOWN AROUND 615 PM CDT.
  JOINERVILLE AROUND 620 PM CDT.
  OVERTON AND NEW LONDON AROUND 625 PM CDT.
  HENDERSON AROUND 635 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE LAIRD
HILL...OAK HILL...MONROE AND ROLLING MEADOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3211 9511 3220 9516 3247 9480 3220 9463
TIME...MOT...LOC 2256Z 245DEG 21KT 3218 9508 

TORNADO...RADAR INDICATED
HAIL...<.75

$$

12
2 follow-up statements
233 
WWUS54 KSHV 242314
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT SUN MAY 24 2015

TXC073-242323-
/O.CAN.KSHV.TO.W.0043.000000T0000Z-150524T2345Z/
CHEROKEE TX-
614 PM CDT SUN MAY 24 2015

...THE TORNADO WARNING FOR NORTH CENTRAL CHEROKEE COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3218 9502 3224 9507 3247 9480 3220 9463
TIME...MOT...LOC 2313Z 236DEG 27KT 3224 9499 

$$

TXC183-401-423-242345-
/O.CON.KSHV.TO.W.0043.000000T0000Z-150524T2345Z/
RUSK TX-SMITH TX-GREGG TX-
614 PM CDT SUN MAY 24 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN RUSK...EASTERN SMITH AND SOUTH CENTRAL GREGG COUNTIES...
    
AT 613 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER OVERTON...OR 12 MILES SOUTHWEST OF KILGORE...MOVING
NORTHEAST AT 30 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  NEW LONDON AROUND 625 PM CDT.
  KILGORE AROUND 640 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE LAIRD
HILL...OAK HILL...MONROE AND ROLLING MEADOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3218 9502 3224 9507 3247 9480 3220 9463
TIME...MOT...LOC 2313Z 236DEG 27KT 3224 9499 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13
284 
WWUS54 KSHV 242329
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT SUN MAY 24 2015

TXC423-242338-
/O.CAN.KSHV.TO.W.0043.000000T0000Z-150524T2345Z/
SMITH TX-
629 PM CDT SUN MAY 24 2015

...THE TORNADO WARNING FOR EASTERN SMITH COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3224 9495 3229 9497 3247 9480 3228 9468
TIME...MOT...LOC 2328Z 241DEG 20KT 3229 9491 

$$

TXC183-401-242345-
/O.CON.KSHV.TO.W.0043.000000T0000Z-150524T2345Z/
RUSK TX-GREGG TX-
629 PM CDT SUN MAY 24 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN RUSK AND SOUTH CENTRAL GREGG COUNTIES...
    
AT 628 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER NEW LONDON...OR 7 MILES SOUTH OF KILGORE...MOVING
NORTHEAST AT 25 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  KILGORE AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MONROE...ROLLING MEADOWS AND LAIRD HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3224 9495 3229 9497 3247 9480 3228 9468
TIME...MOT...LOC 2328Z 241DEG 20KT 3229 9491 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 24, 5:01 PM CDT, 56 minutes earlier.

Area forecast discussion, May 24, 5:01 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT SUN MAY 24 2015

.DISCUSSION...
HAVE CANCELLED THE TORNADO WATCHES NUMBER 202 AND 204 FOR THE
FOUR STATE REGION WITH ONLY ONE STORM LEFT IN CALDWELL PARISH THAT
WOULD POSE A THREAT TO BECOMING SEVERE. EXPECTING ADDITIONAL
DEVELOPMENT TO OCCUR DURING THE REMAINDER OF THE AFTERNOON AND
INTO THE EVENING OVER PARTS OF EAST AND NORTHEAST TEXAS...
NORTHWEST AND NORTH CENTRAL LOUSIAIANA...AND SOUTHWEST AND SOUTH
CENTRAL ARKANSAS IN WAKE OF THE DEPARTING BAND THAT BROUGH
STRONG TO SEVERE THUNDERSTORMS EARLIER IN THE DAY. THERE MAY BE
SOME LOCALLY HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT DEVELOP
AND WILL KEEP THE FLASH FLOOD WATCH GOING SINCE WE HAD RAIN AT
JUST ABOUT ALL SITES. THE UPPER LEVEL SHORT WAVE THAT HELPED
PRODUCE THE SHOWERS AND THUNDERSTORMS HAS SHIFTED OFF TO THE EAST
AND NORTHEAST BUT ON ITS HEELS ANOTHER ONE OVER NORTH CENTRAL
TEXAS WILL COMBINE WITH AVAILABLE MOISTURE AND REMAINING
UNSTABLE CONDITIONS TO PROVIDE FOR ADDITIONAL DEVELOPMENT.
THERE WILL BE A BREAK LATER DURING THE OVERNIGHT HOURS AND INTO
THE EARLY MORNING HOURS FROM RAIN...BUT ANOTHER STRONG SHORT WAVE
THAT WILL BECOME NEGATIVE TILTED...SHIFT EAST AND NORTHEAST ACROSS
TEXAS AND INTO THE FOUR STATE REGION...AND PRODUCE THE NEXT ROUND
OF SHOWERS AND THUNDERSTORMS. THESE LOOK TO DEVELOP AND START TO
AFFECT PARTS OF EAST TEXAS AND SOUTHEAST OKLAHOMA NEAR MID DAY TO
LATE MORNING AND THEN SPREAD ACROSS THE REMAINDER OF THE FOUR
STATE REION INTO THE AFTERNOON MONDAY AND OVERNIGHT. THE STORMS
WILL BE STRONG TO SEVERE ALONG WITH PRODUCING LOCALLY HEAVY
RAINFLL...WITH STRONG AND DAMAGING WINDS...POSSIBLY LARGE
HAIL...AND ISOLATED TORNADOES MONDAY AFTERNOON AND OVERNIGHT.
ADDITIONAL RAINFALL FROM THIS BAND OF RAIN ON MONDAY AND OVERNIGHT
WILL PROVIDE ADDITIONAL TWO TO FOUR INCHES...WITH A HIGH POTENTIAL
OF FLASH FLOODING DEVELOPING...SINCE GROUNDS WILL STILL BE NEAR
SATURATION AND HIGH WATER IN ALL RIVERS...CREEKS...AND LAKES.
HEAVY RAINFALL WILL BE POSSIBLE INTO THE AFTERNOON TUESDAY FOR THE
DEEP EAST TEXAS LAKES AREA AND ACROSS LOWER PARTS OF NORTHWEST AND
INTO NORTH CENTRAL LOUISIANA. AN UNSETTLED WEATHER PATTERN WILL
CONTINUE THROUGH THE REST OF THE WORK WEEK AS A WEAKLY AMPLIFIED
RIDGE OF HIGH PRESSURE WILL BE AFFECTED BY A SERIES OF WAVES
MOVING INTO THE SYSTEM FROM A TROPICAL DISTURBANCE OFF THE BAJA
COAST AND THEN A LONG WAVE TROUGH THAT DROPS ALONG THE WESTERN
COAST. THROUGH THE LATE WEEK A CLOSED LOW WILL DEVELOP NEAR THE
FOUR CORNERS REGION AND SHIFT OUT INTO THE ROCKIES AND INTO THE
PLAINS THROUGH THE WEEKEND. THIS WILL PROLONG THE THREAT OF
SHOWERS AND THUNDERSTORMS. /06/

&&

.PREV DISCUSSION... /ISSUED 215 PM CDT SUN MAY 24 2015/

UPDATE...
TO INCLUDE TORNADO WATCH NUMBER 204 IN EFFECT UNTIL 8 PM CDT FOR
THE FOUR SOUTHEAST COUNTIES IN THE WARNING AREA.

DISCUSSION...
ONE OF THE LEAD UPPER DISTRUBANCES WAS MOVING ACORSS SOUTHEAST
OKLAHOMA AND INTO NORTHEAST TEXAS AND ACROSS NORTHWEST LOUISIANA
WITH SHOWERS AND THUNDERSTROMS AHEAD OF THIS FEATURE. LATER INTO
LATE AFTERNOON AND EVENING ANOTHER SERIES OF SMALLER DISTURBANCES
WILL SPREAD OVER THE AREA WITH ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS DEVELOPING AND MOVING OVER THE FOUR STATE REGION.
STILL LOOKING FOR ANOTHER STRONG NEGATIVE TROUGH TO MOVE ACROSS
WEST TEXAS AND THE SOUTHERN ROCKIES DURING THE DAY MONDAY
PRODUCING ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS
MONDAY AND MONDAY NIGHT ACROSS THE FOUR STATE REGION. LOCALLY
HEAVY RAINFALL WILL ALSO ACCOMPANY THIS ROUND OF POSSIBLE SEVERE
WEATHER AND RESULT IN ADDITIONAL TWO TO FOUR INCHES OF RAIN. THIS
HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. /06

PREV DISCUSSION... /ISSUED 101 PM CDT SUN MAY 24 2015/

DISCUSSION...
UPDATED THE FORECAST TO INCLUDE THE TORNADO WATCH NUMBER 202 IN
EFFECT UNTIL 7 PM CDT.

PREV DISCUSSION... /ISSUED 1152 AM CDT SUN MAY 24 2015/

UPDATE...
UPDATED THE FORECAST TO LOWER THE CHANCE OF RAIN FOR THE DEEP EAST
TEXAS AND SOME OF THE OTHER ZONES IN EAST AND NORTHEAST TEXAS WITH
DRIER AIR FOLLOWING IN WAKE OF THE BAND OF SHOWERS AND
THUNDERSTORMS ONGOING. . MADE SOME TEMPERATURE ADJUSTMENTS FOR
THE ENDING RAIN AND DEVELOPING RAINFALL OVER THE EASTERN ZONES.

DISCUSSION...
THE HRRR AND OTHER SHORT TERM MODELS INDICATED THAT ADDITIONAL
DEVELOPMENT IS EXPECTED TO RE-DEVELOP OVER PARTS OF NORTHEAST AND
EAST TEXAS LATER DURING THE AFTERNOON WITH ADDITIONAL DISTURBANCES
MOVING INTO THE AREA /06/

PREV DISCUSSION... /ISSUED 1023 AM CDT SUN MAY 24 2015/

AVIATION...

SCATTERED TO NUMEROUS SHOWERS AND TSTMS OVER MUCH OF E TX CONTINUE
TO MOVE N THIS SUNDAY MORNING. ALSO WIDESPREAD MVFR CEILINGS EXPECTED
TO CONTINUE THROUGHOUT THIS SUNDAY IN A VERY MOIST AND UNSTABLE AIR
MASS.

EXPECT WIDESPREAD MVFR CEILINGS AND SCT TO NUMEROUS SHOWERS AND TSTMS
TO CONTINUE THROUGH MONDAY IN A CONTINUED VERY MOIST AIRMASS. /VIII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  83  69  85 /  70  70  90  40
MLU  70  83  70  83 /  70  70  90  80
DEQ  69  79  66  83 /  70  70  90  30
TXK  69  81  67  84 /  70  70  90  40
ELD  69  83  68  84 /  70  70  90  80
TYR  71  81  68  85 /  70  80  90  30
GGG  71  82  68  85 /  70  70  90  30
LFK  72  83  70  86 /  70  70  90  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
     070>073.

LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
     017>022.

OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

06
Hazardous weather outlook, May 24, 6:17 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CDT SUN MAY 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
617 AM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE REGION
TODAY...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL LIFT
NORTHEAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT. DAYTIME
HEATING WILL HELP TO DESTABLIZE THE AIR MASS AHEAD OF THIS
DISTURBANCE...ESPECIALLY OVER DEEP EAST TEXAS...NORTH LOUISIANA
AND SOUTHWEST ARKANSAS...AS STRONG SHEAR AND FORCING ALOFT AHEAD
OF THIS DISTURBANCE SPREADS INTO THE REGION. ISOLATED TO SCATTERED
SEVERE THUNDERSTORMS ARE POSSIBLE...WITH DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE. HOWEVER...THE PRIMARY THREAT FROM
THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...WHICH WILL
FALL OVER GROUNDS THAT STILL REMAIN SATURATED FROM EXCESSIVE
RAINFALL THAT FELL EARLIER THIS PAST WEEK. ONE TO THREE INCHES OF
RAIN...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE...WHICH
WILL CONTRIBUTE TO INCREASED RUNOFF AND THE POTENTIAL FOR FLASH
FLOODING. THE HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORM THREAT WILL
DIMINISH FROM WEST TO EAST THIS EVENING...ALTHOUGH SCATTERED
SHOWERS AND THUNDERSTORMS WILL PERSIST OVERNIGHT MAINLY OVER DEEP
EAST TEXAS AND NORTH LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN
MONDAY AFTERNOON AND EVENING OVER THE REGION...AHEAD OF ANOTHER
STRONG UPPER LEVEL DISTURBANCE THAT WILL MOVE INTO THE SOUTHERN
PLAINS. DAYTIME HEATING WILL CONTRIBUTE TO AIR MASS DESTABILIATION
MONDAY AFTERNOON...SUCH THAT SCATTERED SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
POSSIBLE OVER EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH
LOUISIANA. HOWEVER...THE PRIMARY THREAT WILL AGAIN BE LOCALLY
HEAVY RAINFALL...WITH ADDITIONAL AMOUNTS OF TWO TO IN EXCESS OF FOUR
INCHES LIKELY. THIS WILL RESULT IN RAPID RUNOFF AND ENHANCE THE
POTENTIAL FOR FLASH FLOODING OVER MUCH OF THE REGION.

THE HEAVY RAINFALL THREAT WILL DIMINISH TUESDAY MORNING WITH THE
DEPARTURE OF THIS DISTURBANCE. SCATTERED SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR THE
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING...AS
WELL AS RAINFALL REPORTS.

15

In the hours before

Local storm report, May 24, 2:36 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 PM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     15 SSE WINNFIELD        31.72N  92.54W
05/24/2015                   GRANT              LA   LAW ENFORCEMENT

            TREE DOWN IN VERDA... LA

&&

EVENT NUMBER SHV1500527

25
Local storm report, May 24, 2:37 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
237 PM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND DMG     18 SW WINNFIELD         31.74N  92.86W
05/24/2015                   WINN               LA   911 CALL CENTER

            TREES DOWN ALONG HIGHWAY 84 SOUTHWEST OF WINNFIELD.

&&

EVENT NUMBER SHV1500528

27
Local storm report, May 24, 2:38 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 PM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     13 SE CLARENCE          31.69N  92.87W
05/24/2015                   GRANT              LA   LAW ENFORCEMENT

            TREE DOWN IN MONTGOMERY... LA

&&

EVENT NUMBER SHV1500529

25
Local storm report, May 24, 3:19 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     13 SE EL DORADO         33.09N  92.50W
05/24/2015                   UNION              AR   LAW ENFORCEMENT

            TREE FELL ON VEHICLE... INJURIES NOT KNOWN

&&

EVENT NUMBER SHV1500530

25
Local storm report, May 24, 3:53 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND DMG     MARSHALL                32.54N  94.35W
05/24/2015                   HARRISON           TX   LAW ENFORCEMENT

            18 WHEELER TURNED OVER ON I20 NEAR MARSHALL NO INJURIES
            REPORTED... TREES AND POWER LINES DOWN 1 MILE EAST OF 59
            ON I20

&&

CORRECTED REMARKS

EVENT NUMBER SHV1500518

25
Special weather statement, May 24, 5:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CDT SUN MAY 24 2015

TXZ136-137-150-242330-
GREGG TX-RUSK TX-SMITH TX-
553 PM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSK...SOUTHEASTERN
SMITH AND SOUTHWESTERN GREGG COUNTIES UNTIL 630 PM CDT...

AT 551 PM CDT...DOPPLER RADAR WAS TRACKING TWO STRONG
THUNDERSTORMS...ONE OVER ARP...OR 11 MILES EAST OF
WHITEHOUSE...AND ONE OVER TROUP...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LONGVIEW...KILGORE...OVERTON...NEW LONDON...ARP...TURNERTOWN...
JOINERVILLE...LAKEPORT...LAIRD HILL...OAK HILL...ROLLING MEADOWS...
STEWART AND MONROE.

THIS STORM IS WEAKLY ROTATING AND MAY INTENSIFY...SO BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

LAT...LON 3214 9504 3227 9514 3251 9477 3227 9461
TIME...MOT...LOC 2251Z 239DEG 17KT 3224 9502

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:15 AM CDTRiver Flood WarningSHVCass, Harrison, Marion5 days
May 24, 10:35 AM CDTSpecial Weather StatementSHVCamp, Franklin, Gregg, Nacogdoches, Rusk, Smith and 2 more40 min
May 24, 11:57 AM CDTTornado WarningSHVHarrison, Marion34 min
May 24, 11:59 AM CDTTornado WarningSHVHarrison, Marion46 min
May 24, 12:31 PM CDTTornado WarningSHVCass, Marion7 min
May 24, 12:49 PM CDTSevere Thunderstorm WarningSHVBowie, Cass56 min
May 24, 2:28 PM CDTRiver Flood WarningSHVBowie19 days
May 24, 3:18 PM CDTRiver Flood WarningSHVSmith, Wood21 days
May 24, 5:53 PM CDTSpecial Weather StatementSHVGregg37 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.